MAUDE Adverse Event Report: PHILIPS ELECTRONICS NEDERLAND B.V. INGENIA; SYSTEM NUCLEAR MAGNETIC IMAGING

PHILIPS ELECTRONICS NEDERLAND B.V. INGENIA; SYSTEM NUCLEAR MAGNETIC IMAGING
Model Number INGENIA AMBITION X
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Partial thickness (Second Degree) Burn (2694); Full thickness (Third Degree) Burn (2696)
Date of Event 06/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Philips has started an investigation, a follow up report will be submitted once the investigation has been completed.
 
Event or Problem Description
Philips received a report that the patient suffered a large 2nd degree burn on the right thigh using the anterior coil, that required the medical intervention.
 
Additional Manufacturer Narrative
There is no indication of a malfunction of the mr system or coils used that could have contributed to the incident.The observed burn on the right thigh can be explained by direct or near contact with the bore.It was mentioned that the thin padding was used to prevent this, however, considering the location of the burn this pad must either have moved or not placed correctly.Contributing factors to this heating incident are following:: the patient was obese.The thermoregulation of obese patients is known to be impaired.The risk of rf energy-related injuries is higher in patients with impaired.The patient was elderly, which can influence the patient¿s thermoregulatory capability.The total administered specific energy dose of 3.55 kj/kg exceeded the recommended limit of 2.0 kj/kg for the patients with impaired thermoregulation.

Brand Name
INGENIA
Common Device Name
SYSTEM NUCLEAR MAGNETIC IMAGING
Manufacturer (Section D)
PHILIPS ELECTRONICS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL  5684 PC
Manufacturer (Section G)
PHILIPS ELECTRONICS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL   5684 PC
Manufacturer Contact
dusty leppert
222 jacobs street
cambridge, MA 02141
MDR Report Key19581623
Report Number3003768277-2024-03428
Device Sequence Number7326800
Product Code LNH
UDI-Device Identifier00884838098350
UDI-Public(01)00884838098350
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K181479
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberINGENIA AMBITION X
Device Catalogue Number782109
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/21/2024
Supplement Report FDA Received Date09/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age76 YR
Patient SexFemale
Patient Weight116 KG